Skip to main content
eScholarship
Open Access Publications from the University of California

Interstitial granulomatous drug reaction related to hydrochlorothiazide

  • Author(s): Grose, Elysia
  • Ramien, Michele
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Interstitial granulomatous drug reaction is a rare condition presenting as erythematous-to-violaceous plaques on the lateral trunk, axillae, buttocks, and thighs. Calcium-channel blockers, angiotensin converting enzyme inhibitors, beta-blockers, and statins have been described as drugs that can trigger interstitial granulomatous drug reaction. We present a case of interstitial granulomatous drug reaction related to hydrochlorothiazide and our approach to management of this condition. The diagnosis was confirmed with a skin biopsy and a rechallenge of hydrochlorothiazide, which exacerbated the patient's symptoms. The patient improved significantly with rigorous photoprotection, combination dapsone-alitretinoin therapy, and discontinuation of hydrochlorothiazide.

Main Content
Current View